Alert archive / Kansas / Red Flag Warnings in 2008

Red Flag Warning 20, NWS Goodland, KS

May 21, 20087 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at May 21, 2008, 4:49 PM CDT for 7 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at May 22, 2008, 12:00 PM CDT. It was in force for 10 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 21, 2008, 4:49 PM CDT (21:49 UTC)
In effect from
May 22, 2008, 12:00 PM CDT
Expired
May 22, 2008, 10:00 PM CDT
In force
10 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:56 PM CDTHAIL 1.753 S Goodland, KS
May 22, 2:58 PM CDTHAIL 1.751 S Goodland, KS
May 22, 3:00 PM CDTHAIL 1Goodland, KS
May 22, 3:00 PM CDTHAIL 1.75Goodland, KS
May 22, 3:33 PM CDTNON-TSTM WND GST 584 S Burlington, CO
May 22, 3:35 PM CDTHAIL 0.7515 Nw St. Francis, KS
May 22, 3:40 PM CDTTSTM WND GST 5812 N Goodland, KS
May 22, 3:40 PM CDTNON-TSTM WND GST 709 Nne Kit Carson, CO
May 22, 3:45 PM CDTHAIL 0.751 E St. Francis, KS
May 22, 3:52 PM CDTNON-TSTM WND GST 604 S Burlington, CO
May 22, 4:00 PM CDTNON-TSTM WND GST 729 Nne Kit Carson, CO
May 22, 5:01 PM CDTHAIL 1.752 Sse Rexford, KS
May 22, 5:07 PM CDTNON-TSTM WND GST 604 S Burlington, CO
May 22, 5:22 PM CDTNON-TSTM WND GST 584 S Burlington, CO
May 22, 5:25 PM CDTHAIL 1.753 W Menlo, KSHEAVY RAIN
May 22, 6:32 PM CDTNON-TSTM WND GST 624 S Burlington, CO
May 22, 6:34 PM CDTNON-TSTM WND GST 60Kirk, CO
May 22, 7:06 PM CDTFUNNEL CLOUD8 N Oakley, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGLD 212149
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
349 PM MDT WED MAY 21 2008

...CRITICAL TO EXTREME FIRE WEATHER CONDITIONS EXPECTED OVER THE
REGION THROUGH SATURDAY...

.AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL
REMAIN ANCHORED OVER THE INTERMOUNTAIN WEST. THE PRESSURE GRADIENT
BETWEEN THIS LOW AND HIGH PRESSURE TO THE EAST WILL CREATE A TIGHT
PRESSURE GRAIDENT AND VERY WINDY CONDITIONS FROM THE SOUTH TO SOUTHWEST
OVER THE WESTERN PORTION OF THE AREA. RELATIVE HUMIDITY READINGS
IN THE WARNING AREA WILL LIKELY FALL BELOW 20 PERCENT AND WHEN
COMBINED WITH THE STRONG WINDS WILL CREATE AN EXTREME FIRE DANGER.

KSZ002-NEZ079-212300-
/O.CAN.KGLD.FW.A.0011.080522T1700Z-080523T0300Z/
RAWLINS-DUNDY-
349 PM MDT WED MAY 21 2008 /449 PM CDT WED MAY 21 2008/

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE
WEATHER WATCH. 

LOW RELATIVE HUMIDITIES ARE NOT EXPECTED OVER THESE COUNTIES. AS A
RESULT...THE FIRE WEATHER WATCH HAS BEEN CANCELLED.

$$

COZ252>254-KSZ001-013-014-027-028-041-042-220600-
/O.UPG.KGLD.FW.A.0011.080522T1700Z-080523T0300Z/
/O.NEW.KGLD.FW.W.0020.080522T1700Z-080523T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE-
LOGAN-GREELEY-WICHITA-
349 PM MDT WED MAY 21 2008 /449 PM CDT WED MAY 21 2008/

...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /12 PM CDT/ TO 9 PM
MDT /10 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM MDT /12 PM CDT/ TO 9 PM
MDT /10 PM CDT/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

SOUTH WINDS OF 30 TO 50 MPH WITH HIGHER GUSTS AND RELATIVE
HUMIDITY READINGS BELOW 20 PERCENT WILL CREATE AN EXTREME FIRE
DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BULLER
4 follow-up statements
000 
WWUS83 KGLD 220506
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1106 PM MDT WED MAY 21 2008


COZ252>254-KSZ001-013-014-027-028-041-042-221200-
/O.CON.KGLD.FW.W.0020.080522T1700Z-080523T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE-
LOGAN-GREELEY-WICHITA-
1106 PM MDT WED MAY 21 2008 /1206 AM CDT THU MAY 22 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
TO 9 PM MDT /10 PM CDT/ THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO
9 PM MDT /10 PM CDT/ THURSDAY. 

SOUTH WINDS WILL INCREASE TO 30 TO 50 MPH DURING THE DAY ON
THURSDAY AND WHEN COMBINED WITH RELATIVE HUMIDITIES AT OR BELOW 20
PERCENT...CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KGLD 221200
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
600 AM MDT THU MAY 22 2008

COZ252>254-KSZ001-013-014-027-028-041-042-222000-
/O.CON.KGLD.FW.W.0020.080522T1700Z-080523T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE-
LOGAN-GREELEY-WICHITA-
600 AM MDT THU MAY 22 2008 /700 AM CDT THU MAY 22 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
THIS MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING...

SOUTH WINDS WILL INCREASE TO BETWEEN 30 AND 50 MPH DURING THE DAY
TODAY. WITH RELATIVE HUMIDITIES AT OR BELOW 20 PERCENT...CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LOCKHART
000 
WWUS83 KGLD 221431
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
831 AM MDT THU MAY 22 2008

COZ252-KSZ001-013-014-028-042-221545-
/O.CAN.KGLD.FW.W.0020.080522T1700Z-080523T0300Z/
YUMA-CHEYENNE KS-SHERMAN-THOMAS-LOGAN-WICHITA-
831 AM MDT THU MAY 22 2008 /931 AM CDT THU MAY 22 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING. 

STRONG SOUTHEASTERLY WINDS WILL REMAIN NEAR 30 MPH WITH HIGHER
GUSTS IN THE AFTERNOON HOURS..HOWEVER RELATIVE HUMIDITIES ARE NOT
EXPECTED TO DROP BELOW 20 PERCENT...THEREFORE A RED FLAG WARNING IS
NO LONGER WARRANTED.

$$

COZ253-254-KSZ027-041-230300-
/O.CON.KGLD.FW.W.0020.080522T1700Z-080523T0300Z/
KIT CARSON-CHEYENNE CO-WALLACE-GREELEY-
831 AM MDT THU MAY 22 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTH WINDS WILL INCREASE TO BETWEEN 30 AND 50 MPH DURING THE DAY
TODAY. WITH RELATIVE HUMIDITIES AT OR BELOW 20 PERCENT...CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KGLD 230308
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
908 PM MDT THU MAY 22 2008


COZ253-254-KSZ027-041-230415-
/O.EXP.KGLD.FW.W.0020.000000T0000Z-080523T0300Z/
KIT CARSON-CHEYENNE CO-WALLACE-GREELEY-
908 PM MDT THU MAY 22 2008

...RED FLAG WARNING HAS EXPIRED...

CONDITIONS CONTINUE IMPROVE ACROSS THE AREA AS TEMPERATURES BEGIN
TO COOL. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 21, 3:28 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 21, 3:28 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
228 PM MDT WED MAY 21 2008

.DISCUSSION...
228 PM MDT WED MAY 21 2008

FORECAST PROBLEMS ARE NUMEROUS THROUGH THE SHORT TERM VERY WINDY
CONDITIONS AND SEVERE WEATHER AT THE TOP OF THE LIST. SATELLITE
CONTINUING TO SHOW THE AMPLIFICATION PROCESS WELL UNDERWAY FROM THE
CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. THEREFORE EXPECT SLOW IF
ANY CHANGE IN THE FLOW PATTERN.

TONIGHT/THURSDAY...WILL LET CURRENT WIND ADVISORY GO UNTIL 02Z.
THUNDERSTORMS HAVE BEGUN TO FORM ALONG DRY LINE AND INCOMING
SHORTWAVE WILL GO WITH FAIRLY HIGH POPS AHEAD OF THIS. FOR THURSDAY
SETUP IS LOOKING THE SAME FOR STRONG TO SEVERE THUNDERSTORMS OVER THE
NORTHEAST HALF OF THE FORECAST AREA. USED THE ECMWF/NAM FOR DIVIDING
LINE BETWEEN VERY DRY AND MOIST AIR. TO THE WEST OF THIS LINE WILL
BE THE RED FLAG WARNING AND WIND HIGHLIGHTS. MODELS GIVING
CONSISTENT NUMBERS HIGH WIND WARNING CRITERIA IN COLORADO. WILL PUT
A HIGH END WIND ADVISORY JUST TO THE EAST OF THE AIR. BIG GRADIENT
ON TEMPERATURES FROM SOUTHWEST TO NORTHEAST.

THURSDAY NIGHT/FRIDAY...STRONG TO SEVERE THUNDERSTORMS TO CONTINUE
INTO THE EVENING. FRIDAY HAS A SIMILAR SETUP TO TODAY EXCEPT STORMS
MAY GET GOING A LITTLE FURTHER EAST THAN TODAY. WILL HIT POPS
ACCORDINGLY. ALSO GUIDANCE WOULD SUGGEST ANOTHER WIND HIGHLIGHT AS
WELL.

FRIDAY NIGHT/SATURDAY...THUNDERSTORMS END WITH GREATER COVERAGE
NORTHEAST DURING THE NIGHT. FOR SATURDAY...BEST OF THE MID LEVEL
PARAMETERS DO NOT LINE UP WITH THE LOW LEVELS. DRY LINE IS VERY CLOSE
TO THE EASTERN END OF THE AREA IF IT IS CORRECT. PUT IN LOW CHANCE
POPS...WITH GREATEST CHANCE EAST...TO COVER UNCERTAINTY.

SATURDAY NIGHT THROUGH MONDAY...MODEL GUIDANCE PRETTY MUCH IN
AGREEMENT. PRETTY MUCH SIDED WITH THE ECMWF SINCE IT HAS BEEN THE
MOST CONSISTENT. HARD TO PIN DOWN THUNDRSTORM CHANCES/LOCATIONS
SATURDAY INTO SUNDAY WITH MID LEVEL MOISTURE AND LIFT OUT OF PHASE
WITH LOW LEVEL MOISTURE AND CONVERGENCE. BEST MID LEVEL/UPPER LIFT
IS WEST BUT HAVE DRIER LOW LEVEL AIR MASS WITH DRY MID LEVELS EAST.
PRETTY MUCH KEPT SLIGHT CHANCE TO CHANCE ON SATURDAY AND SATURDAY
NIGHT. INITIAL FOCUS ON SUNDAY AFTERNOON WILL BE OVER THE SOUTHWEST
BUT PARAMETERS IMPROVE THROUGH SUNDAY NIGHT INCREASED LIFT WITH
FRONT AND SHORTWAVE TROUGH. MONDAY AND MONDAY NIGHT LOOKS
INTERESTING WITH POST FRONTAL UPSLOPE REGIME OVER THE AREA WITH
SHORTWAVE ENERGY COMING OVER THE TOP. BROADBRUSHED CHANCES THIS
PERIOD. WENT ABOVE GUIDANCE FOR MAXES SUNDAY WITH GOOD WARM AIR
ADVECTION IN ADVANCE OF THE FRONT AND BELOW GUIDANCE ON MONDAY WITH
CLOUDS AND UPSLOPE WINDS.

BULLER

TUESDAY AND WEDNESDAY...RIDGE FORECAST TO AMPLIFY OVER THE CENTRAL
PLAINS TUESDAY AND WEDNESDAY AHEAD OF SHORTWAVE TROUGH MOVING ACROSS
THE GREAT BASIN. ALTHOUGH SHORTWAVE ENERGY BY EJECT AHEAD OF THE
MAIN DISTURBANCE...TIMING THEM VERY DIFFICULT AT THAT TIME RANGE. SO
WILL KEEP POPS IN THE 10 TO 20 RANGE. HEDGED TOWARDS WARMER GUIDANCE
UNDER THE RIDGE.

THANKS TO ALL FOR COLLABORATION.

24
&&

.AVIATION...
1152 AM MDT WED MAY 21 2008

FOR THE 18Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH 12Z AT KGLD
AND KMCK WITH STRONG SOUTHERLY WINDS (20-40 KNOTS) AND CIRRUS
EXPECTED THROUGH MOST OF THE PERIOD. KGLD MAY SEE SOME THUNDERSTORMS
IN THE VICINITY AFTER 22Z. AFTER 12Z LOW LEVEL CLOUDS MOVE IN TO THE
KMCK TERMINAL AND BRING CONDITIONS DOWN TO MVFR...THESE LOW CLOUDS
WILL REMAIN THROUGH MOST OF THE MORNING.

KJ

&&

.FIRE WEATHER...

HAVE UPDATED THE FIRE WEATHER WATCH TO RED FLAG WARNING EXCEPT FOR A
COUPLE OF COUNTIES. DUNDY AND RAWLINS COUNTIES HAVE BEEN REMOVED
SINCE WILL BE COOL TEMPERATURES...CLOUDY SKIES...AND HIGHER
DEWPOINTS. THE WARNING WILL BE FOR THE SAME TIME AS THE WATCH.
EXPECT VERY DANGEROUS CONDITIONS FOR THURSDAY.

JUST A HEADS UP. IT LOOKS LIKE ADDITIONAL FIRE WEATHER HIGHLIGHTS
WILL BE NEEDED FRIDAY AND SATURDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
     KSZ001>003-013>015-027>029-041-042.

     RED FLAG WARNING FROM 11 AM MDT /12 PM CDT/ TO 9 PM MDT /10 PM
     CDT/ THURSDAY FOR KSZ001-013-014-027-028-041-042.

     WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT /7 PM CDT/
     THURSDAY FOR KSZ001-013-014-027-028-041-042.

NE...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
     NEZ079>081.

CO...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ090>092.

     RED FLAG WARNING FROM 11 AM TO 9 PM MDT THURSDAY FOR COZ252>254.

     HIGH WIND WARNING FROM 6 AM TO 6 PM MDT THURSDAY FOR COZ090>092.

&&

WFO GOODLAND
Hazardous weather outlook, May 21, 11:30 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT WED MAY 21 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT WED MAY 21 2008 /1130 AM CDT WED MAY 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT GENERALLY WEST OF A MCCOOK NEBRASKA TO
GOVE KANSAS LINE THROUGH EARLY TONIGHT. THIS AREA IS ALSO IN AN AREA
OF VERY HIGH TO EXTREME FIRE DANGER. ALL OUTDOOR BURNING SHOULD BE
AVOIDED.

ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE... WILL
MOVE INTO FAR EASTERN COLORADO AND ADJACENT LOCATIONS IN WESTERN
KANSAS AND NEBRASKA LATE THIS AFTERNOON...CONTINUING TO THE NORTHEAST AND
OUT OF THE TRI-STATE AREA EARLY THURSDAY MORNING. HAIL...STRONG
WINDS AND CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OVER THE NEXT SEVERAL DAYS THE TRI-STATE AREA WILL ENCOUNTER VERY
WINDY CONDITIONS FROM THE SOUTH. WIND ADVISORIES WILL LIKELY BE
NEEDED AND HIGH WIND WARNINGS POSSIBLE. A DRYLINE WILL ALSO BE IN
THE AREA AND ACT AS A FOCUS FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL
POSSIBLE.

BEHIND THE DRYLINE RELATIVE HUMIDITIES WILL FALL INTO THE 5 TO 15
PERCENT RANGE. WITH SUCH LOW RELATIVE HUMIDITY AND SOUTH WINDS OF
30 TO 40 MPH WITH HIGHER GUSTS EXTREME FIRE DANGER WILL EXIST. FIRE
WEATHER WATCHES AND RED FLAG WARNINGS WILL LIKELY BE NEEDED. ALL
OUTDOOR BURNING SHOULD BE AVOIDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO EARLY
EVENING.

DDT/KJ

In the hours before

Local storm report, May 21, 4:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
317 PM MDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             JOES                    39.65N 102.68W
05/21/2008  E0.75 INCH       YUMA               CO   PUBLIC

&&

SJOHNSON
Local storm report, May 21, 4:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
336 PM MDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             6 SW JOES               39.59N 102.76W
05/21/2008  E1.00 INCH       YUMA               CO   TRAINED SPOTTER

&&

SJOHNSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:30 AM CDTFire Weather WatchGLDCheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more12 hr
May 21, 5:01 PM CDTWind AdvisoryGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more26 hr
May 21, 4:01 PM CDTSevere Thunderstorm WarningGLDKit Carson, Yuma44 min
May 21, 4:35 PM CDTSevere Thunderstorm WarningGLDKit Carson, Yuma40 min
May 21, 5:01 PM CDTHigh Wind WarningGLDCheyenne, Kit Carson, Yuma26 hr
May 21, 5:10 PM CDTSevere Thunderstorm WarningGLDYuma65 min
May 21, 5:42 PM CDTSevere Thunderstorm WarningGLDCheyenne39 min
May 21, 6:13 PM CDTSevere Thunderstorm WarningGLDYuma37 min
May 21, 6:42 PM CDTSevere Thunderstorm WarningGLDKit Carson, Yuma19 min

Nearby

Red Flag Warnings in Kansas, 2008Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.